Alert archive / Missouri / Wind Advisories in 2025

Wind Advisory 7, NWS Kansas City, MO

October 28, 202512 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Oct 28, 2025, 10:31 AM CDT for 12 counties in Missouri; 7 counties in Kansas. It took effect at Oct 28, 2025, 7:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2025, 10:31 AM CDT (15:31 UTC)
In effect from
Oct 28, 2025, 7:00 PM CDT
Expired
Oct 29, 2025, 10:00 AM CDT
In force
15 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

633 
WWUS73 KEAX 281531
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1031 AM CDT Tue Oct 28 2025

KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028-029-037-043-
053-291500-
/O.NEW.KEAX.WI.Y.0007.251029T0000Z-251029T1500Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson
KS-Atchison MO-Nodaway-Holt-Andrew-De Kalb-Buchanan-Clinton-
Platte-Clay-Jackson-Cass-Bates-
Including the cities of Liberty, Butler, Kansas City, Savannah,
Lenexa, Platte City, Fairfax, Country Club Villa, Maysville, St.
Joseph, Pleasant Hill, Parkville, Excelsior Springs, Plattsburg,
Raymore, Louisburg, Kansas City Kansas, Lathrop, Rich Hill, Union
Star, Weston, Lansing, Osawatomie, Pleasanton, Belton, Rock Port,
St. Joseph Airport, Atchison, Oregon, Stewartsville,
Harrisonville, Clarksdale, Kearney, Forest City, Olathe, Stanley,
Osborn, Overland Park, Highland, Elwood, Independence, Adrian,
Mound City, Cameron, La Cygne, Riverside, Tarkio, Troy, Wathena,
Paola, Leavenworth, Weatherby Lake, Gladstone, Craig, Shawnee,
Maryville, Fort Leavenworth, and Maitland
1031 AM CDT Tue Oct 28 2025

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT 
WEDNESDAY...

* WHAT...North to northwest winds of 20 to 30 mph with gusts to 45 
  mph.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...From 7 PM this evening to 10 AM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

https://www.weather.gov/eax

MJ
2 follow-up statements
030 
WWUS73 KEAX 290732
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
232 AM CDT Wed Oct 29 2025

KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028-029-037-043-
292100-
/O.NEW.KEAX.FR.Y.0003.251030T0900Z-251030T1300Z/
/O.CON.KEAX.WI.Y.0007.000000T0000Z-251029T1500Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson
KS-Atchison MO-Nodaway-Holt-Andrew-De Kalb-Buchanan-Clinton-
Platte-Clay-Jackson-Cass-
Including the cities of Platte City, Elwood, Oregon, Fort
Leavenworth, Forest City, Kansas City Kansas, Country Club Villa,
Belton, Fairfax, Lenexa, Maryville, Rock Port, Kansas City,
Wathena, Savannah, St. Joseph Airport, Raymore, Troy, Lansing,
Paola, La Cygne, Maysville, Olathe, Cameron, Pleasant Hill,
Parkville, Craig, Tarkio, Excelsior Springs, Stanley, Pleasanton,
Highland, Osborn, Weston, Union Star, Osawatomie, Maitland,
Clarksdale, Riverside, Shawnee, Lathrop, Leavenworth, Gladstone,
Atchison, St. Joseph, Plattsburg, Independence, Weatherby Lake,
Louisburg, Mound City, Harrisonville, Kearney, Stewartsville,
Liberty, and Overland Park
232 AM CDT Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY...

* WHAT...For the Wind Advisory, north winds 20 to 25 mph with gusts 
  up to 40 mph. For the Frost Advisory, temperatures as low as 34 
  will result in frost formation.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...For the Wind Advisory, until 10 AM CDT this morning. For 
  the Frost Advisory, from 4 AM to 8 AM CDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Frost could harm sensitive outdoor vegetation. Sensitive outdoor 
  plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

MOZ003>008-014>017-022>024-030-031-038-292100-
/O.NEW.KEAX.FR.Y.0003.251030T0900Z-251030T1300Z/
Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-
Sullivan-Adair-Caldwell-Livingston-Linn MO-Ray-Carroll-Lafayette-
Including the cities of Kirksville, Higginsville, Richmond,
Mercer, Bethany, Milan, Carrollton, Grant City, Stanberry,
Lawson, Chillicothe, Queen City, Polo, Trenton, Odessa, Downing,
Lancaster, Princeton, King City, Glenwood, Hamilton, Unionville,
Marceline, Greentop, Lexington, Braymer, Brookfield,
Breckenridge, Green City, Concordia, Gallatin, Albany, and
Jamesport
232 AM CDT Wed Oct 29 2025

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Portions of north central, northeast, northwest, and west 
  central Missouri.

* WHEN...From 4 AM to 8 AM CDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MOZ053-291500-
/O.CON.KEAX.WI.Y.0007.000000T0000Z-251029T1500Z/
Bates-
Including the cities of Rich Hill, Adrian, and Butler
232 AM CDT Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...North winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...Bates County.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

https://www.weather.gov/eax

BT
802 
WWUS73 KEAX 291447
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
947 AM CDT Wed Oct 29 2025

KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028-029-037-043-
292300-
/O.EXP.KEAX.WI.Y.0007.000000T0000Z-251029T1500Z/
/O.CON.KEAX.FR.Y.0003.251030T0900Z-251030T1300Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson
KS-Atchison MO-Nodaway-Holt-Andrew-De Kalb-Buchanan-Clinton-
Platte-Clay-Jackson-Cass-
Including the cities of Raymore, Oregon, La Cygne, Elwood,
Highland, Weston, Osborn, Independence, Atchison, Maryville,
Louisburg, Pleasanton, Lathrop, Leavenworth, Country Club Villa,
Kearney, Belton, Kansas City Kansas, Stanley, Clarksdale,
Liberty, Osawatomie, Stewartsville, Harrisonville, Lenexa,
Riverside, Kansas City, Overland Park, Gladstone, St. Joseph,
Tarkio, Shawnee, Platte City, Fairfax, Plattsburg, Mound City,
Wathena, Union Star, Olathe, Lansing, Excelsior Springs,
Maysville, Savannah, Weatherby Lake, St. Joseph Airport, Cameron,
Maitland, Craig, Troy, Paola, Forest City, Pleasant Hill, Rock
Port, Fort Leavenworth, and Parkville
947 AM CDT Wed Oct 29 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...From 4 AM to 8 AM CDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MOZ053-291600-
/O.EXP.KEAX.WI.Y.0007.000000T0000Z-251029T1500Z/
Bates-
Including the cities of Butler, Rich Hill, and Adrian
947 AM CDT Wed Oct 29 2025

...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

The threat has ended.

$$

MOZ003>008-014>017-022>024-030-031-038-292300-
/O.CON.KEAX.FR.Y.0003.251030T0900Z-251030T1300Z/
Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-
Sullivan-Adair-Caldwell-Livingston-Linn MO-Ray-Carroll-Lafayette-
Including the cities of Mercer, Stanberry, King City, Albany,
Lancaster, Concordia, Brookfield, Odessa, Kirksville, Unionville,
Glenwood, Greentop, Hamilton, Polo, Carrollton, Downing, Milan,
Bethany, Trenton, Braymer, Richmond, Green City, Grant City,
Chillicothe, Jamesport, Gallatin, Princeton, Lexington, Queen
City, Lawson, Marceline, Breckenridge, and Higginsville
947 AM CDT Wed Oct 29 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Portions of north central, northeast, northwest, and west 
  central Missouri.

* WHEN...From 4 AM to 8 AM CDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

https://www.weather.gov/eax

RC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Oct 28, 6:22 AM CDT, 4 hours 9 minutes earlier. Its key messages:

  • * Cold front moves across the region today leading to widespread rainfall. * Low pressure is expected to develop in central - southern Missouri tonight into Wednesday morning. This will lead to strong gusty winds to near 40-45 mph developing across eastern Kansas into western Missouri. Winds are expected to gradually decrease Wednesday afternoon. * Frost likely across the region Thursday- Sunday morning.
Area forecast discussion, Oct 28, 6:22 AM CDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
622 AM CDT Tue Oct 28 2025

.KEY MESSAGES...

* Cold front moves across the region today leading to widespread
  rainfall.

* Low pressure is expected to develop in central - southern Missouri
  tonight into Wednesday morning.  This will lead to strong gusty
  winds to near 40-45 mph developing across eastern Kansas into
  western Missouri.  Winds are expected to gradually decrease
  Wednesday afternoon.

* Frost likely across the region Thursday- Sunday morning.

&&

.DISCUSSION...
Issued at 338 AM CDT Tue Oct 28 2025

Cold front associated with a parent low pressure system in northeast
Saskatchewan is expected to move across the region today. As of 08Z,
the surface front was located from Yankton, SD to Russell KS, with
fairly widespread showers along and behind the front.  Expect the
showers to become more numerous as system builds east into
increasingly moist airmass. Airmass ahead of the front is
unseasonably moist with precipitable water values around 1 inch (80-
90th percentile for this time of year. The abundant moisture has
lead to the development of stratus, which could create patchy
drizzle immediately ahead of the cold front. As the front comes
through, low level lapse rates steepen enough to support the
production of rain. Winds increase behind the front, but increase in
earnest late this afternoon as cold air advection increases just
above the surface. BUFKIT soundings suggest winds of ~35 knots are
at the top of the mixed layer along the Kansas/Missouri border late
this afternoon as stronger cold air advection kicks in.  Shower
activity, which is still expected to be occurring, may be enough to
enhance wind gusts potentially leading to near wind advisory
criteria mainly far eastern Kansas; however, pressure rises at this
point are fairly meager (0.5-1 mb/3 hrs) so unless we have deeper
mixing than anticipated or the showers can effectively draw stronger
momentum down from aloft, expect wind gusts to largely remain below
wind advisory criteria. Strongest cold air advection looks to
largely be focused in the 22Z Tuesday- 15Z Wednesday time frame.

This is also the same time frame a 150 knot upper level jet streak
on the west side of the upper level trough leads to rapid
cyclogenesis across central into southern Missouri. As this newly
developed low pressure system builds east on Wednesday, rain and
wind should gradually decrease from northwest to southeast.

The cooler drier airmass will lead to clearing skies across the
region, but temperatures Thursday - Sunday morning are expected
to be supportive of frost. LREF ensemble even suggests ~10
percent chance of subfreezing conditions along and north of
highway 36 on Sunday morning.

Trough deepening across western Canada flattens a ridge
developing across the western US pushing the mild air east,
potentially leading to a late weekend - early the following week
warm up.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 619 AM CDT Tue Oct 28 2025

Areas of drizzle will transition to rain as cold front moves
from west to east. Ceilings are expected to remain IFR or less
through much of the day, but some marginal improvement is
expected after 21Z as strong north-northwest winds develop.
Precipitation is expected to gradually come to an end from NW to
SE, mainly after 12Z Wednesday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...BT
AVIATION...BT
Hazardous weather outlook, Oct 28, 5:07 AM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0507 AM CDT Tue Oct 28 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291007-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0507 AM CDT Tue Oct 28 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

There is a low probability of widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

* Cold front moves across the region today leading to widespread
  rainfall.

* Low pressure is expected to develop in central - southern Missouri
  tonight into Wednesday morning.  This will lead to strong gusty
  winds to near 40-45 mph developing across eastern Kansas into
  western Missouri.  Winds are expected to gradually decrease
  Wednesday afternoon.

* Frost likely across the region Thursday- Sunday morning.

Nearby

Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.